Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 44, NWS Tallahassee, FL

April 25, 2015Lowndes County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 25, 2015, 3:52 PM EDT for Lowndes County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2015, 3:52 PM EDT (19:52 UTC)
Expired
Apr 25, 2015, 4:15 PM EDT
In force
23 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Lowndes County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 9:08 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:47 AM EDT, 6 hours 5 minutes earlier.

Area forecast discussion, Apr 25, 9:47 AM EDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
947 AM EDT SAT APR 25 2015

.NEAR TERM [THROUGH TODAY]...
SCATTERED THUNDERSTORMS WILL EFFECT THE AREA TODAY WITH A ROUND OF
STORMS THIS MORNING, A BRIEF BREAK IN BETWEEN AND ANOTHER ROUND OF
STORMS IN THE AFTERNOON. COVERAGE SHOULD BE HIGHEST IN OUR NORTHERN
ZONES. WITH 0-6 KM SHEAR AROUND 50 KTS ACROSS THE AREA AND MLCAPE
TODAY INCREASING TO 1500-2000 J/KG THIS AFTERNOON WITH DAYTIME
HEATING, THE ENVIRONMENT TODAY IS VERY FAVORABLE FOR SEVERE
WEATHER. DAMAGING WINDS, HAIL, AND TORNADOES ARE ALL POTENTIAL
THREATS WITH THUNDERSTORMS TODAY. A TORNADO WATCH IS IN EFFECT FOR
ALL OF OUR INLAND COUNTIES TODAY EXCEPT DIXIE COUNTY. COUNTIES IN
SOUTHEAST ALABAMA AND THE FL PANHANDLE WILL SEE THE THREAT OF
SEVERE WEATHER DIMINISH THIS AFTERNOON WHEN THE HIGHEST CHANCES
FOR SEVERE WEATHER WILL MOVE INTO SOUTHWEST GEORGIA AND THE
FLORIDA BIG BEND. STORMS SHOULD CLEAR OUT OF THE AREA IN THE EARLY
EVENING HOURS.

&&

.AVIATION...
[THROUGH 12Z SUNDAY]CIGS WILL GRADUALLY LIFT TO VFR AT ALL
TERMINALS BY AROUND NOON AND REMAIN VFR UNTIL AROUND 00 UTC. AFTER
THAT TIME, LOW CIGS SHOULD REDEVELOP AND COULD AFFECT MOST OR ALL OF
THE TERMINALS WITH IFR-MVFR CONDITIONS. SHOWERS AND STORMS WILL BE
POSSIBLE TODAY, MOST LIKELY ACROSS THE NORTHERN HALF OF OUR AREA
WHICH INCLUDES DHN AND ABY. SOME OF THE STORMS COULD BE SEVERE, AND
SCATTERED TO NUMEROUS STORMS MAY PERSIST AROUND THE DHN OR ABY
TERMINALS FOR SEVERAL HOURS TODAY.

&&

.PREV DISCUSSION [436 AM EDT]...

.SHORT TERM [TONIGHT THROUGH MONDAY]...
ON SUNDAY...A WEAK FRONTAL BOUNDARY MAY BE LINGERING ACROSS THE GULF
COAST STATES. MID LEVEL LAPSE RATES WILL LIKELY REMAIN STEEP WITH
WESTERLY FLOW CONTINUING WITH AN UNSTABLE AIRMASS SOUTH OF THE
FRONT. WEAK CONVERGENCE ALONG THIS LEFTOVER BOUNDARY COMBINED WITH
THE AFTERNOON SEABREEZE MAY BE ENOUGH TO GENERATE ISOLATED TO
SCATTERED THUNDERSTORMS ACROSS THE FLORIDA PANHANDLE AND BIG BEND.
THE 00Z GFS AND NAM BOTH FORECAST SBCAPE VALUES OVER 3000 J/KG SOUTH
OF THE FRONT ON SUNDAY AFTERNOON...SO WE WILL NEED TO WATCH FOR
ISOLATED SEVERE WEATHER ON SUNDAY AFTERNOON...MAINLY ACROSS THE
FLORIDA BIG BEND AND PANDHANDLE. HOWEVER...THE LACK OF STRONG
FORCING WILL LIKELY LIMIT THE COVERAGE OF STORMS...THUS THE FORECAST
POP IS ONLY AROUND 30 PERCENT SUNDAY AFTERNOON. THE SPC OUTLOOK
CALLS FOR A MARGINAL RISK OF SEVERE STORMS ON SUNDAY. ISOLATED TO
SCATTERED AFTERNOON CONVECTION IS ALSO POSSIBLE ON MONDAY AFTERNOON.

TEMPERATURES WILL CONTINUE ABOVE AVERAGE WITH HIGHS GENERALLY
RANGING FROM THE MID 80S TO NEAR 90 AND OVERNIGHT LOWS RANGING FROM
THE MID 60S TO NEAR 70.

.LONG TERM [MONDAY NIGHT THROUGH SATURDAY]...
ACTIVE WEATHER WILL CONTINUE THROUGH MID-WEEK AS ANOTHER TROUGH
WILL EMERGE EASTWARD FROM THE DESERT SOUTHWEST. THE ASSOCIATED
SURFACE LOW WILL TRACK EASTWARD ALONG THE GULF COAST...GIVING OUR
FORECAST AREA A GOOD CHANCE OF RAIN ON TUESDAY INTO WEDNESDAY.
THERE REMAINS SOME UNCERTAINTY WITH THE EXACT TRACK OF THE
LOW...WHICH WILL AFFECT THE SEVERE WEATHER THREAT ACROSS THE AREA.
A TRACK TOO FAR SOUTH WOULD LIMIT THE WARM SECTOR AND GIVE US MORE
OF A MODERATE TO HEAVY RAIN THREAT VS SEVERE STORMS. THE 00Z ECMWF
CUTS THE LOW ACROSS THE FLORIDA BIG BEND...WHICH WOULD LIKELY KEEP
THE THREAT OF STRONGER STORMS LIMITED TO THE SOUTHEAST BIG BEND.
THE 00Z GFS MSLP PATTERN LOOKS A BIT STRANGE WITH A LARGE MCS
TRACKING SOUTHEASTWARD OFF THE COAST OF LOUISIANA. THIS MAY BE
FEEDBACK AND COULD BE RESULTING IN A SURFACE LOW A BIT TOO FAR
SOUTH INITIALLY. OVERALL...SOMETHING LIKE THE 00Z ECMWF SEEMS
REASONABLE ACROSS THE AREA WITH SOME UNCERTAINTY IN THE EXACT
TIMING...PROVIDED THAT THE LARGE MCS DOES NOT DEVELOP LIKE THE GFS
THINKS. THIS SYSTEM SHOULD BE GONE BY THE END OF THE WEEK WITH A
SLIGHTLY COOLER AND DRIER AIRMASS IN ITS WAKE.

.MARINE...
SOUTH TO SOUTHWEST WINDS WILL REMAIN AT MODERATE TO LOCALLY HIGHER
LEVELS THROUGH THIS WEEKEND. THEREAFTER...AN AREA OF LOW PRESSURE IS
EXPECTED TO AFFECT THE GULF COAST STATES WITH INCREASING WINDS AND
SEAS ON TUESDAY AND WEDNESDAY WITH CAUTIONARY TO ADVISORY CONDITIONS
POSSIBLE.

.FIRE WEATHER...
RED FLAG CONDITIONS ARE NOT EXPECTED WITH HIGH RH EXPECTED THIS
WEEKEND AND INTO NEXT WEEK. RAIN CHANCES ARE IN THE FORECAST
THROUGH WEDNESDAY AND SOME WETTING RAINS ARE LIKELY. HIGH
DISPERSIONS ARE EXPECTED TODAY AREAWIDE.

.HYDROLOGY...
RIVER LEVELS WILL REMAIN ELEVATED FOR THE NEXT SEVERAL DAYS WITH
SCATTERED CONVECTION ACROSS THE AREA. A MORE WIDESPREAD MODERATE
TO LOCALLY HEAVY RAIN EVENT REMAINS POSSIBLE FOR TUESDAY INTO
WEDNESDAY. THE PLACEMENT OF THE HEAVIEST RAINFALL REMAINS
UNCERTAIN WITH SOME MODELS PLACING IT IN THE LOWER PARTS OF THE
BASINS WITH LESSER IMPACTS AND OTHER MODELS PLACING IT FARTHER
NORTH WITH GREATER IMPACTS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   87  72  89  70  86 /  30  20  30  20  30
PANAMA CITY   81  73  81  71  78 /  40  20  30  20  30
DOTHAN        84  70  88  65  85 /  70  20  10  10  20
ALBANY        82  70  91  64  83 /  70  30  10  10  10
VALDOSTA      88  71  91  68  85 /  40  30  30  10  20
CROSS CITY    86  73  86  71  82 /  10  30  30  20  30
APALACHICOLA  81  74  83  72  80 /  20  20  30  20  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...MOORE
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...MOORE
MARINE...DVD
FIRE WEATHER...LAMERS
HYDROLOGY...DVD

In the hours before

Local storm report, Apr 25, 10:08 AM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1008 AM EDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     TSTM WND DMG     DE FUNIAK SPRINGS       30.72N 86.12W
04/25/2015                   WALTON             FL   BROADCAST MEDIA

            POWER LINES DOWN ON ROAD IN DE FUNIAK SPRINGS WITH
            TRAFFIC BEING RE-ROUTED. RELAYED BY WMBB-TV
            METEOROLOGIST.

&&

08-LAMERS
Special weather statement, Apr 25, 12:13 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1213 PM EDT SAT APR 25 2015

...TORNADO WATCH 108 CANCELLED...

ALZ065>069-FLZ007>012-108-112-251715-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-SOUTH WALTON-COASTAL BAY-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON
1213 PM EDT SAT APR 25 2015

THE NWS HAS CANCELLED TORNADO WATCH 108...WHICH WAS IN EFFECT FOR
SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. HOWEVER...SEVERE
STORMS MAY STILL BECOME A THREAT LATER TODAY...SO PLEASE MONITOR
FOR FUTURE INFORMATION.

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:20 AM EDTSevere Thunderstorm WarningTAEWalton40 min
Apr 25, 7:37 AM EDTTornado WarningTAEWalton23 min
Apr 25, 7:54 AM EDTSevere Thunderstorm WarningTAEHolmes, Walton51 min
Apr 25, 8:57 AM EDTSevere Thunderstorm WarningTAEJackson, Washington48 min
Apr 25, 9:03 AM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Washington42 min
Apr 25, 9:20 AM EDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty55 min
Apr 25, 10:14 AM EDTRip Current StatementTAEBay16 hr
Apr 25, 11:22 AM EDTTornado WarningTAELeon10 min
Apr 25, 12:24 PM EDTTornado WarningTAEMadison38 min
Apr 25, 12:30 PM EDTTornado WarningTAEMadison30 min
Apr 25, 4:47 PM EDTSpecial Marine WarningTAE2 hr
Apr 25, 5:16 PM EDTSevere Thunderstorm WarningTAEWalton44 min
Apr 25, 5:41 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington49 min
Apr 25, 5:59 PM EDTSevere Thunderstorm WarningTAEWalton31 min
Apr 25, 6:30 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington45 min
Apr 25, 6:42 PM EDTSpecial Marine WarningTAE93 min
Apr 25, 7:31 PM EDTSpecial Marine WarningTAE2 hr
Apr 25, 5:26 PM EDTSevere Thunderstorm WarningTAEClay, Quitman36 min
Apr 25, 5:57 PM EDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph33 min
Apr 25, 6:27 PM EDTSevere Thunderstorm WarningTAELee, Randolph, Terrell33 min
Apr 25, 6:45 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Decatur, Early, Miller and 1 more60 min
Apr 25, 6:48 PM EDTSevere Thunderstorm WarningTAEBen Hill, Calhoun, Dougherty, Lee, Terrell, Turner and 1 more27 min
Apr 25, 7:14 PM EDTSevere Thunderstorm WarningTAEBaker, Ben Hill, Colquitt, Dougherty, Irwin, Lee and 4 more61 min
Apr 25, 7:49 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier56 min
Apr 25, 5:32 PM EDTSevere Thunderstorm WarningTAECoffee, Dale, Geneva58 min
Apr 25, 6:08 PM EDTSevere Thunderstorm WarningTAEDale, Geneva, Henry, Houston67 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.